Discussions that mention prozac

Anxiety board


:) Hi, hold that chin up. I started Prozac for really , really bad anxiety. It is really starting to help...........finally;) What medication made you gain the extra weight?

Everyone is different. I lost weight on Prozac.:angel:
Hi Suzie, What was the drug that caused you to gain so much weight? Some ADs are notorious for weight gain, for example, the one I'm on: Remeron. Interestingly enough, one of the reasons I'm on it is that my anxiety and depression cause a severe loss of appetite. Thus far, it's done nothing to make me hungrier and I've maintained my weight (through forced feeding) throughout.

Doctors will claim that it's not the drugs' fault when you gain weight. I suppose one theory is that you just eat more when you're happier (which is true for me!) but lots of AD users insist the drugs slow down their metabolism. So I suppose there is no definitive answer. There are some ADs out there that are supposed to reduce you appetite (Wellbutrin and I think Prozac) so you might want to look into either of those.
Oh and I also tried Prozac too, briefly, years ago but it made me so extremely nauseous I had to stop it.
I am so convinced that the Lexapro was the cause, I didn't eat more and it wasn't until I started gaining gaining gaining that I started drinking like that...